Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 7, 2018, 6:50 PM MDT for 4 counties in Idaho. It was in force for 40 min. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2018, 6:50 PM MDT (00:50 UTC)
- Expired
- Apr 7, 2018, 7:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:50 PM MDT | HAIL 1.25 | 3 Wsw Idaho Falls, ID | |
| Apr 7, 7:00 PM MDT | HAIL 1.5 | 4 N Shelley, ID | REPORTED OFF OF W 65TH S. PHOTOS POSTED ON SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:01 PM MDT | HAIL 1.5 | 4 Ssw Idaho Falls, ID | QUARTER TO PING PONG BALL SIZE HAIL REPORTED NEAR THE BUDWEISER PLANT ALONG S YELLOWSTONE HIGHWAY/HIGHWAY 91. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:04 PM MDT | HAIL 1.5 | 2 S Idaho Falls, ID | NEAR TAYLORVIEW MIDDLE SCHOOL. MEASURED WITH A RULER. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:05 PM MDT | TSTM WND GST 54 | 1 Nw Idaho Falls, ID | MESONET STATION ARLIDA, 1 NW IDAHO FALLS. |
| Apr 7, 7:05 PM MDT | TSTM WND GST 54 | Idaho Falls, ID | |
| Apr 7, 7:05 PM MDT | HAIL 1 | Idaho Falls, ID | QUARTER SIZE HAIL REPORTED IN IDAHO FALLS. |
| Apr 7, 7:05 PM MDT | HAIL 1.25 | 1 S Idaho Falls, ID | REPORTED AT TAUTPHAUS PARK. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:05 PM MDT | HAIL 2 | Idaho Falls, ID | OVER 100 REPORTS OF SEVERE HAIL RANGING FROM QUARTER SIZE TO 2 INCHES IN DIAMETER ACROSS THE IDAHO FALLS AREA. HAIL COVERED THE GROUND WITH ACCUMULATION OF 1-2 INCHES IN SOME AREAS. SEVERAL WINDOWS AND SKYLIGHTS BROKEN ON HOMES AND TRAILERS. VEHICLE MIRRORS BR |
| Apr 7, 7:06 PM MDT | HAIL 1.75 | Idaho Falls, ID | REPORTED VIA TWITTER. |
| Apr 7, 7:06 PM MDT | HAIL 2 | 1 Ese Idaho Falls, ID | HAIL UP TO 2 INCHES IN DIAMETER REPORTED FROM KATE CURLEY PARK SE TO E 17TH ST NEAR NATURAL GROCERS. HAIL COVERED THE GROUND. DOZENS OF REPORTS IN THIS AREA OF WIDESPREAD, SIGNIFICANT DAMAGE TO SIDING, DENTED CARS/TRAILERS, AND HOLES IN FENCES. PHOTOS SUBMITTE |
| Apr 7, 7:07 PM MDT | HAIL 1 | 1 E Idaho Falls, ID | REPORTED AT IDAHO FALLS HIGH SCHOOL. TIME ESTIMATED BASED ON RADAR. PHOTO POSTED ON KIFI LOCAL NEWS 8 FACEBOOK PAGE. |
| Apr 7, 7:07 PM MDT | HAIL 1.25 | 1 E Idaho Falls, ID | SEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZE HAIL, INCLUDING AT IDAHO FALLS HIGH SCHOOL. PHOTOS POSTED ON KIFI AND EAST IDAHO NEWS FACEBOOK PAGES. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:07 PM MDT | HAIL 1.25 | 2 Se Idaho Falls, ID | REPORTED ON BALTIC AVE, MEASURED WITH A RULER. TIME ESTIMATED. |
| Apr 7, 7:08 PM MDT | HAIL 1.25 | 1 Ssw Ammon, ID | REPORTED NEAR THE INTERSECTION OF E SUNNYSIDE RD AND CAROLYN LANE IN AMMON. |
| Apr 7, 7:08 PM MDT | HAIL 1.25 | Ammon, ID | HAIL BROKE OUT A WINDOW ON A RESIDENCE. REPORTED VIA TWITTER. |
| Apr 7, 7:08 PM MDT | HAIL 1.25 | Ammon, ID | QUARTER AND HALF DOLLAR SIZE HAIL IN AMMON. |
| Apr 7, 7:08 PM MDT | HAIL 1.5 | 1 W Ammon, ID | PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. REPORT OF 2 VEHICLES DAMAGED AT DILLARD'S. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:08 PM MDT | HAIL 1.75 | Ammon, ID | OVER 80 PUBLIC REPORTS OF SEVERE HAIL RANGING FROM QUARTER TO GOLF BALL SIZE ACROSS THE AMMON AREA. HAIL COVERED THE GROUND, ROOFS, AND ROADS. DAMAGE TO AT LEAST 6 VEHICLES AND 5 TRAILERS, INCLUDING A CAR WINDOW SMASHED OUT. WIDESPREAD, SIGNIFICANT DAMAGE TO R |
| Apr 7, 7:08 PM MDT | HAIL 2 | 1 Nw Ammon, ID | NUMEROUS REPORTS OF HALF DOLLAR TO GOLF BALL SIZE HAIL. ONE PHOTO SUBMITTED TO EAST IDAHO NEWS FACEBOOK PAGE OF ESTIMATED 2 INCH HAIL. HAIL COVERED THE GROUND. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:09 PM MDT | HAIL 0.25 | 1 N Ammon, ID | |
| Apr 7, 7:09 PM MDT | HAIL 0.5 | 1 Nne Idaho Falls, ID | HEAVY RAIN |
| Apr 7, 7:09 PM MDT | HAIL 0.5 | 1 Nne Idaho Falls, ID | HEAVY RAIN. |
| Apr 7, 7:09 PM MDT | HAIL 0.75 | 4 Sse Ririe, ID | |
| Apr 7, 7:09 PM MDT | HAIL 1 | 2 Ssw Iona, ID | HAIL COVERED THE GROUND. |
| Apr 7, 7:09 PM MDT | HAIL 1.75 | 1 Ene Ammon, ID | PHOTOS POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:09 PM MDT | HAIL 2 | 2 Wnw Ammon, ID | MULTIPLE REPORTS AND PHOTOS OF HALF DOLLAR TO 2 INCH HAIL MEASURED WITH A RULER. WIDESPREAD SIGNIFICANT HAIL DAMAGE ACROSS THE AREA WITH NUMEROUS REPORTS OF DAMAGE TO RESIDENTIAL SIDING, FENCES, AND ROOFS. MULTIPLE RESIDENTIAL WINDOWS CRACKED OR BROKEN. VEHICL |
| Apr 7, 7:10 PM MDT | HAIL 1 | 1 S Ammon, ID | ONE INCH HAIL. |
| Apr 7, 7:10 PM MDT | HAIL 1.5 | 1 E Ammon, ID | NEAR THE INTERSECTION OF HIGH DESERT DR AND FRONTIER DR. SIDING DAMAGE REPORTED. |
| Apr 7, 7:10 PM MDT | HAIL 1.5 | 2 Ne Ammon, ID | HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE REPORTED NEAR THE INTERSECTION OF 1ST ST AND N 45TH E. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:10 PM MDT | HAIL 1.5 | 2 Nne Ammon, ID | NUMEROUS REPORTS OF QUARTER TO PING PONG BALL SIZE HAIL. SIGNIFICANT SIDING DAMAGE TO NUMEROUS RESIDENTIAL STRUCTURES. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:11 PM MDT | HAIL 1.5 | 1 Ese Ammon, ID | PHOTOS OF QUARTER TO PING PONG BALL SIZE HAIL POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:14 PM MDT | HAIL 1.75 | 2 Wsw Iona, ID | REPORTED AT THE MAVERIK AT THE INTERSECTION OF E LINCOLN RD AND AMMON RD VIA NWS POCATELLO FACEBOOK PAGE. ADDITIONAL PUBLIC REPORTS AND PHOTOS OF HUNDREDS OF HOLES IN RESIDENTIAL SIDING IN THE AREA. |
| Apr 7, 7:15 PM MDT | HAIL 1.25 | 1 Nne Ammon, ID | MULTIPLE REPORTS/PHOTOS NEAR THE INTERSECTION OF CRIMSON DR AND DIXIE ST VIA NWS POCATELLO FACEBOOK PAGE. |
| Apr 7, 7:15 PM MDT | HAIL 1.25 | Iona, ID | MULTIPLE REPORTS AND PHOTOS OF QUARTER TO HALF DOLLAR SIZE HAIL. HAIL COVERED THE GROUND. MULTIPLE HOMES WITH SIDING DAMAGE. TIME ESTIMATED BASED ON RADAR. |
| Apr 7, 7:16 PM MDT | TSTM WND GST 57 | 1 Nw Idaho Falls, ID | MESONET STATION ITD15, 1 NW IDAHO FALLS. |
| Apr 7, 7:23 PM MDT | TSTM WND GST 51 | Idaho Falls Airport, ID | ASOS STATION IDA, IDAHO FALLS AIRPORT. |
| Apr 7, 7:25 PM MDT | HAIL 1.75 | Idaho Falls, ID | MULTIPLE REPORTS OF BROKEN WINDOWS / VEHICLE DAMAGE / SIDING DAMAGE VIA SOCIAL MEDIA DUE TO LARGE HAIL THROUGH THE AMMON/IDAHO FALLS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 30 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
626
WUUS55 KPIH 080050
SVRPIH
IDC011-019-051-065-080130-
/O.NEW.KPIH.SV.W.0001.180408T0050Z-180408T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
650 PM MDT SAT APR 7 2018
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Jefferson County in southeastern Idaho...
Northwestern Bonneville County in southeastern Idaho...
South central Madison County in southeastern Idaho...
Central Bingham County in southeastern Idaho...
* Until 730 PM MDT
* At 650 PM MDT, a severe thunderstorm was located 7 miles northwest
of Shelley or 11 miles northwest of Goshen, moving east northeast
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Idaho Falls, Rigby, Ririe Reservoir, Ammon, Shelley, Iona, Ucon,
Ririe, Archer, Osgood and Heise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 4330 11234 4348 11242 4376 11175 4343 11154
TIME...MOT...LOC 0050Z 254DEG 45KT 4342 11226
HAIL...1.00IN
WIND...60MPH
$$
AD/Huston2 follow-up statements
396
WWUS55 KPIH 080109
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
709 PM MDT SAT APR 7 2018
IDC011-019-051-065-080130-
/O.CON.KPIH.SV.W.0001.000000T0000Z-180408T0130Z/
Jefferson ID-Bonneville ID-Madison ID-Bingham ID-
709 PM MDT SAT APR 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHEASTERN JEFFERSON...NORTHWESTERN BONNEVILLE...SOUTH CENTRAL
MADISON AND NORTHEASTERN BINGHAM COUNTIES...
At 708 PM MDT, a severe thunderstorm was located over Ammon or near
Idaho Falls, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...At 705 PM MDT Trained Spotters reported one inch hail in
Idaho Falls.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Idaho Falls, Rigby, Ririe Reservoir, Ammon, Shelley, Iona, Ucon,
Ririe, Archer, Osgood and Heise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 4336 11211 4353 11222 4376 11175 4343 11154
TIME...MOT...LOC 0108Z 254DEG 45KT 4348 11196
HAIL...1.00IN
WIND...60MPH
$$
AD/Huston329
WWUS55 KPIH 080128
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
728 PM MDT SAT APR 7 2018
IDC011-019-051-065-080137-
/O.EXP.KPIH.SV.W.0001.000000T0000Z-180408T0130Z/
Jefferson ID-Bonneville ID-Madison ID-Bingham ID-
728 PM MDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...
NORTHWESTERN BONNEVILLE...SOUTH CENTRAL MADISON AND NORTHEASTERN
BINGHAM COUNTIES WILL EXPIRE AT 730 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. Gusty winds and
Heavy Rain remain a threat. Remain indoors until the storms have
passed.
LAT...LON 4336 11211 4353 11222 4376 11175 4343 11154
TIME...MOT...LOC 0127Z 254DEG 45KT 4354 11169
$$
AD/HustonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:13 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 7, 2:13 PM MDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 213 PM MDT Sat Apr 7 2018 .SHORT TERM...Tonight through Sunday night. Widespread rain is exiting the region. Hi resolution models continue to show scattered thunderstorms developing this afternoon. Would normally think with all of the rain and low clouds around that there would be no way that we would get unstable enough. However, the widespread rain and the low cloud cover is moving east very fast, so maybe the hi resolution models are not totally out to lunch. We have very strong winds off the surface which will have an opportunity to mix down to the surface late this afternoon into the evening. A wind advisory is in place for the Snake Plain with the Arco Desert standing the best chance of reaching advisory levels. Meanwhile, thunderstorms will not have to grow to a very deep depth to tap into this wind and bring severe thunderstorm winds to the surface. So, could be a very "interesting" late afternoon and evening. And then there's the flood potential. With some exceptions, as a whole rainfall amounts look much lighter than forecasted. Entertained the thought of dropping the flood watches. However, we still have the thunderstorms to move through the region which may deposit significant rainfall. High flows on area streams and creeks are still possible. Colder air works into the region behind the cold front and showers remain possible on Sunday especially for the high country. Could see 1 to 3 inches of snow above 6000 feet. The colder air should ease the flood threat to diminish for a day or two as we head into early next week. Winds will be gusty on Sunday, and a wind advisory for the Snake Plain may be necessary. Valle .LONG TERM...Monday Through Saturday. With an active weather day to monitor today, largely blended the ongoing long term forecast with the latest guidance, which resulted in no major changes. Ridging will grant the region dry conditions Mon into Tues afternoon, before a weak disturbance brings a chance of rain and snow showers from west to east across SE Idaho Tues eve into Wed morning. Showers may linger in the mntns Wed eve before a stronger storm system and cold front push across the area Thurs, possibly lingering into Fri. Continuing to watch Thurs afternoon/eve for a possible high wind event with attendant risk for blowing dust. Model runs today backed off ever so slightly on the wind, but it is not unusual to see fluctuations this far out and will continue to monitor overall model trends in the coming days. Forecast confidence is low Fri and Sat. We should trend drier as Thursday's system pushes east into the Plains, but a fair amount of moisture remains in the model guidance. Overall, Thursday's system looks like the strongest one for next week. Thurs-Sat look significantly cooler behind the front. - KSmith/Valle && .AVIATION...Area of widespread light rain that affected most terminals this morning diminished/pushed east a couple hours ahead of schedule, which should allow all TAF sites to trend back toward VFR for the rest of the afternoon, tonight, and Sun morning. Precip should end at KDIJ soon. Greatest concerns for this afternoon into Sunday will be strong winds, especially at KBYI/KPIH/KIDA, and the threat of isolated t-storms this afternoon/eve. Any t-storm that affects a terminal will be capable of producing strong, gusty, and erratic winds potentially in excess of 50 knots. TAF amendments are possible as we closely monitor this activity. Regional strong/gusty winds look likely to continue Sun afternoon/eve as well. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM MDT this evening for IDZ020-021. Flood Watch through late tonight for IDZ018-019-023>025-031. &&
In the hours before
Special weather statement, Apr 7, 4:47 PM MDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Pocatello ID
447 PM MDT SAT APR 7 2018
IDZ017-021>023-072330-
Caribou Highlands ID-South Central Highlands ID-
Lower Snake River Plain ID-Eastern Magic Valley ID-
447 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS WITH GUSTY WINDS MOVING ACROSS SOUTHEASTERN
BLAINE...NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTHWESTERN
BINGHAM COUNTIES THROUGH 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Aberdeen to 14 miles north of
Cold Water Rest Area to near Lake Walcott. Movement was east at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pocatello, American Falls, American Falls Reservoir, Neeley,
Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge,
Fort Hall Townsite, Fort Hall Bannock Creek Lodge, Pocatello Airport,
Fort Hall Putnam Lodge and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4317 11220 4295 11223 4276 11241 4272 11318
4279 11318 4283 11310 4302 11297
TIME...MOT...LOC 2246Z 258DEG 39KT 4296 11310 4283 11314 4271 11329
KSMITH/HUSTONSpecial weather statement, Apr 7, 4:59 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pocatello ID
459 PM MDT SAT APR 7 2018
IDZ017-020-021-072330-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
459 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH SNAKE RIVER PLAIN
TOWARD BLACKFOOT AND IDAHO FALLS THROUGH 530 PM MDT...
At 456 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 17 miles south of Southwest Inl to 13
miles northwest of Springfield to 6 miles north of Aberdeen,
moving northeast at 45 mph.
Strong wind gusts up to 50 mph, small hail, and brief heavy rain are
possible with these storms as they move northeast toward the
Interstate 15 corridor through 530 PM MDT.
Locations impacted include...
Blackfoot, Shelley, Firth, Atomic City, Rose, Fort Hall Lincoln Creek
Lodge, Taber, Springfield, Rockford, Moreland, Pingree, Groveland,
Basalt, East Butte and Wapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4363 11249 4347 11213 4319 11207 4303 11289
4314 11304 4325 11322
TIME...MOT...LOC 2256Z 242DEG 51KT 4325 11313 4317 11294 4303 11286
HustonSpecial weather statement, Apr 7, 5:44 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Pocatello ID 544 PM MDT SAT APR 7 2018 IDZ017-020-031-032-080030- Lost River/Pashimeroi ID-Big and Little Wood River Region ID- Upper Snake River Plain ID-Eastern Magic Valley ID- 544 PM MDT SAT APR 7 2018 ...THUNDERSTORM WIND GUSTS TO 50 MPH APPROACHING ARCO AND CRATERS OF THE MOON UNTIL 630 PM MDT... At 542 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Grouse to 10 miles northeast of Carey. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Arco and Craters Of The Moon. LAT...LON 4367 11325 4335 11326 4332 11389 4365 11360 TIME...MOT...LOC 2342Z 284DEG 34KT 4359 11361 4338 11377 AD/Huston
Special weather statement, Apr 7, 5:52 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pocatello ID
552 PM MDT SAT APR 7 2018
IDZ017-020-021-080030-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
552 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS ACROSS THE ARCO DESERT APPROACHING THE INL
UNTIL 630 PM MDT...
At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Southwest Inl or 25 miles southeast of Arco, moving
northeast at 50 mph.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Atomic City, Taber, Southeast Inl, East Butte, Big Southern Butte and
Coxs Well Airport.
LAT...LON 4298 11351 4321 11373 4334 11327 4361 11261
4328 11239
TIME...MOT...LOC 2351Z 246DEG 43KT 4330 11305
AD/HustonLocal storm report, Apr 7, 6:23 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
623 PM MDT SAT APR 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FUNNEL CLOUD 15 SW ATOMIC CITY 43.26N 112.99W
04/07/2018 BINGHAM ID NWS EMPLOYEE
FUNNEL CLOUD VIEWED BY NWS EMPLOYEE FROM
DISTANCE OF APPROXIMATELY 32 MILES.
&&
KSMITHLocal storm report, Apr 7, 6:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
645 PM MDT SAT APR 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FUNNEL CLOUD 7 W TABER 43.31N 112.76W
04/07/2018 BINGHAM ID PUBLIC
PHOTO POSTED TO KIFI LOCAL NEWS 8 FACEBOOK
PAGE.
&&
KSMITHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:07 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Butte | 23 min |
| Apr 7, 6:30 PM MDT | Tornado Warning | PIH | Bingham, Bonneville | 30 min |
| Apr 7, 7:26 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 20 min |
| Apr 7, 7:32 PM MDT | Special Weather Statement | PIH | Bannock, Caribou, Franklin, Oneida | 58 min |
| Apr 7, 7:48 PM MDT | Special Weather Statement | PIH | Madison, Teton | 42 min |
| Apr 7, 9:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 18 min |
| Apr 8, 2:08 AM MDT | Areal Flood Warning | PIH | Clark | 18 hr |
| Apr 8, 2:19 AM MDT | Wind Advisory | PIH | 17 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.